Alert archive / Ohio / Flash Flood Warnings in 2006
Flash Flood Warning 28, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Jul 13, 2006, 8:50 PM EDT for Brown County, Clermont County, Ohio. It was in force for 115 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2006, 8:50 PM EDT (00:50 UTC)
- Expired
- Jul 13, 2006, 10:45 PM EDT
- In force
- 115 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
Counties Brown County, OH, Clermont County, OH
The radar
The Cincinnati radar (KILN), 57 km from the middle of the area, began a volume at 00:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 9:20 PM EDT | FLASH FLOOD | 2 S Bethel, OH | STATE ROUTE 133 CLOSED DUE TO HIGH WATER. HOUSES SOUTH OF BETHEL FLOODING IN BASEMENTS |
| Jul 13, 9:30 PM EDT | FLASH FLOOD | 5 W Georgetown, OH | SEVERAL FEET OF WATER OVER SR 505 AT SR 756 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.8 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 844 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 857 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KILN 140050 FFWILN OHC015-025-140245- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 850 PM EDT THU JUL 13 2006 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * FLASH FLOOD WARNING FOR... BROWN COUNTY IN SOUTHWEST OHIO CLERMONT COUNTY IN SOUTHWEST OHIO * UNTIL 1045 PM EDT * AT 841 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS HAD PRODUCED HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR ESTIMATED OVER 4 INCHES OF RAIN HAS FALLEN IN SOUTHEAST CLERMONT AND SOUTHERN BROWN COUNTIES. * HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED AREA WITH ANOTHER TWO TO THREE INCHES POSSIBLE THROUGH 1045 PM EDT. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...GEORGETOWN... BETHEL AND FELICITY. HEAVY RAINS FLOOD ROADS AND LOW LYING AREAS RAPIDLY. DO NOT DRIVE YOUR VEHICLE INTO WATER OF AN UNKNOWN DEPTH ON THE THE ROAD. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. LAT...LON 3903 8415 3885 8420 3874 8374 3898 8367 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 8:13 PM EDT, 37 minutes earlier.
Area forecast discussion, Jul 13, 8:13 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 813 PM EDT THU JUL 13 2006 .SHORT TERM /REST OF TONIGHT/... UPDATING FORECAST BASED ON RADAR. LINGERED PCPN IN PARTS OF THE NORTH AND INCREASED POPS IN THE SW. LOWERED SKY COVER IN THE NORTH AS CLOUDS HAVE DISSIPATED QUICKER THAN EXPECTED. TEMPS LOOK OKAY. SITES && .PREV DISCUSSION... /ISSUED 456 PM EDT THU JUL 13 2006/ SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... WEAK BOUNDARY BISECTS THE FA ATTM. SCT SHOWERS CONTINUE ALONG IT. THE BOUNDARY SHOULD DRIFT SOUTH A LITTLE OVERNIGHT. KEPT A MENTION OF A ISOLATED SHOWER ACROSS THE SOUTH. PER HPC FOLLOWED THE GFS FOR THE REST OF THE FORECAST. H5 S/W TROF SWINGS UP THE OHIO VALLEY FRI INTO FRI NGT. NAM IS DEEPER WITH THE TROF...BUT HPC FEELS THIS IS TOO DEEP. FOLLOWED THE WEAKER GFS. INCREASED POPS DURING THE AFTN TO 40 IN THE WEST AND 30 EAST. H5 TROF SWINGS ACRS FA FRI NGT. WENT WITH LIKELY POPS. SYSTEM MOVES EAST ON SATURDAY...BUT STILL SHOULD SEE SOME SCT PCPN...WITH THE BEST CHANCE IN THE EAST. CLOSE TO MAV TEMPS THROUGH THE PERIOD. SITES LONG TERM /SUNDAY THROUGH THURSDAY/... LATEST MODELS ARE TRENDING DRIER AND WARMER. WENT WITH DRY FORECAST SUNDAY THROUGH TUESDAY NIGHT. UPPER RIDGE MAY BREAK DOWN ENOUGH TO ALLOW AFTERNOON THUNDERSTORM DEVELOPMENT ON WEDNESDAY AND THURSDAY. STRONG UPPER RIDGE WILL SET THE STAGE FOR MID SUMMER HEAT. EXPECT HIGHS MAINLY IN THE LOW 90S...CLOSE TO MEX GUIDANCE. CONIGLIO AVIATION /18Z-18Z/... SURFACE ANALYSIS SHOWS BROAD QUASI-STATIONARY BOUNDARY ALONG AND JUST SOUTH OF I-70. KILN RADAR SHOWS NUMEROUS SHOWERS WITH MODERATE TO HEAVY RAINFALL...MAINLY TO THE EAST OF I-75. WILL KEEP TREND OF PREVIOUS TAFS. WILL ADD TEMPO GROUP IN KILN FOR THIS AFT. AT THIS POINT IT LOOKS LIKE SKIES SHOULD SCATTER OUT OVERNIGHT...WHICH WILL ALLOW FOG TO DEVELOP. WILL GO WITH MAV GUIDANCE AND DROP VSBYS TO 1SM. WILL HAVE TO MONITOR FOR POTENTIAL LOWER VALUES. CU EXPECTED TO DEVELOP QUICKLY FRIDAY AND BECOME BROKEN. TIPTON && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SHORT TERM...
Hazardous weather outlook, Jul 13, 5:06 AM EDT, 15 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 506 AM EDT THU JUL 13 2006 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-140915- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE- DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 506 AM EDT THU JUL 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT LOW PRESSURE WILL MOVE ALONG A FRONTAL BOUNDARY THAT WILL SLOWLY SAG SOUTH TODAY. THIS WILL BRING SHOWERS AND THUNDERSTORMS TO THE REGION. WITH A WARM AND HUMID ATMOSPHERE IN PLACE...LOCALLY HEAVY RAIN WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jul 13, 4:05 PM EDT, 4 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 405 PM EDT THU JUL 13 2006 OHZ053>056-062>065-072>074-080-132200- CLARK-MADISON-FRANKLIN OH-LICKING-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-CLINTON-ROSS-HOCKING-HIGHLAND- INCLUDING THE CITIES OF...SPRINGFIELD...LONDON...COLUMBUS... NEWARK...XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE... LANCASTER...WILMINGTON...CHILLICOTHE...LOGAN...HILLSBORO 359 PM EDT THU JUL 13 2006 ...FUNNEL CLOUDS POSSIBLE THIS AFTERNOON ACROSS CENTRAL OHIO... NUMEROUS SMALL BUT INTENSE SHOWERS WERE OCCURRING THIS AFTERNOON OVER CENTRAL OHIO AND THE FAR EASTERN MIAMI VALLEY. SOME OF THESE STORMS HAVE PRODUCED FUNNELS AS REPORTED BY SPOTTERS AND LOCAL OFFICIALS. AS OF THIS TIME...NONE OF THESE FUNNELS HAVE TOUCHED DOWN. ANY OF THESE SHOWERS WILL BE CAPABLE OF PRODUCING FUNNEL CLOUDS. IT IS NOT EXPECTED THAT THEY WILL TOUCH DOWN. WE WILL CONTINUE TO MONITOR THESE STORMS FOR ANY SIGNS OF ROTATION. FRANKS
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 2:23 PM EDT | Severe Thunderstorm Warning | ILN | Warren | 21 min |
| Jul 14, 2:58 PM EDT | Severe Thunderstorm Warning | ILN | Clark | 32 min |
| Jul 14, 3:01 PM EDT | Severe Thunderstorm Warning | ILN | Greene | 29 min |
| Jul 14, 3:23 PM EDT | Severe Thunderstorm Warning | ILN | Champaign | 37 min |
| Jul 14, 3:57 PM EDT | Severe Thunderstorm Warning | ILN | Union | 37 min |
| Jul 14, 6:28 PM EDT | Severe Thunderstorm Warning | ILN | Champaign | 32 min |
Nearby
Flash Flood Warnings in Ohio, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.